MAUDE Adverse Event Report: WARSAW ORTHOPEDICS PRESTIGE CERVICAL DISC SYSTEM; PROSTHESIS, INTERVERTEBRAL DISC

WARSAW ORTHOPEDICS PRESTIGE CERVICAL DISC SYSTEM; PROSTHESIS, INTERVERTEBRAL DISC
Model Number 6972450
Medical Device Problem Codes Difficult to Remove (1528); Use of Device Problem (1670); Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code Neuropathy (1983)
Date of Event 12/21/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from healthcare professional via field representative regarding patient with prestige lp device spitting an teriorly involved in anterior cervical discectomy.Levels implanted- 5/6.It was reported that post-op, implant used in the initial surgery was improperly sized.The implant used was 14mm in depth and should have been 16mm.In the initial surgery two lp devices were implanted.The lp device implanted at level 6/7 was fine and did not report any issue.The size of the device implanted at level 6/7 was 5mm x 16mm.The explanted device that is of 14mm reported for protruding.The forces created posteriorly in the disc space during extension pushed the implant anteriorly slightly.The surgeon stated that they believed the device was not the sole reason for the re-operation, and when tried to remove the device it would not come easily and required a significant amount of force to remove.Patient symptoms or complications were reported as a result of the event.Recurring radiculopathy down right arm to elbow was reported.Additional treatment or surgery was performed, previously a two level arthroplasty was done.Removed the lp at 5/6 and placed an allograft with elite plate.Product was utilized correctly according to the directions given in the ifu/labeling.Implant did not broke.Product was explanted and replaced with medtronic product.Patient status at the time of this report- alive - no injury patient medical history - moderate stenosis at c4/5, 5/6.On (b)(6) 2020, received additional information that it was difficult to determine whether incorrect product size was used in initial surgery.After review of the film and some measurements it seems like a size 16 could have been used instead of size 14.Reported difficulty to determine whether the reported event was error in initial surgery.There was no malfunction of the product.The implant was very solid and required endplate work to remove.Radiculopathy did not occur at implant site; it was possible the previous decompression was not complete.This is an arthroplasty procedure originally, so not solid fusion.The redo was an acdf and will go onto fuse.
 
Additional Manufacturer Narrative
H10: additional information: radiographic image review result - ap <(>&<)> lateral images for two level disc arthroplasty c5-6, c6-7.On the lateral view at c5-6 the implant appears to be extruded from the disc space at c5, but the infusion portion at c6 appears close to properly positioned.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Device evaluated summary - visual and optical inspection confirmed the implant has been used.Dimensional check confirmed the implant is the correct size and is made to print.The implant appears to function as intended.No fault found.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PRESTIGE CERVICAL DISC SYSTEM
Common Device Name
PROSTHESIS, INTERVERTEBRAL DISC
Manufacturer (Section D)
WARSAW ORTHOPEDICS
2500 silveus crossing
warsaw IN 46582
MDR Report Key11146793
Report Number1030489-2021-00041
Device Sequence Number19043998
Product Code MJO
UDI-Device Identifier00613994493712
UDI-Public00613994493712
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P090029
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number6972450
Device Catalogue Number6972450
Device Lot Number0762695W
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/01/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/21/2020
Supplement Date Received by Manufacturer02/02/2021
05/26/2021
Initial Report FDA Received Date01/11/2021
Supplement Report FDA Received Date02/04/2021
05/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR